Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 133, NWS Springfield, MO

June 8, 20225 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 8, 2022, 3:19 AM CDT for 5 counties in Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2022, 3:19 AM CDT (08:19 UTC)
Expired
Jun 8, 2022, 4:00 AM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, MO, Camden County, MO, Hickory County, MO, Miller County, MO, Morgan County, MO

The radar

The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 1:58 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1072 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:21 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 8, 1:21 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
121 AM CDT Wed Jun 8 2022

Key Messages:

1) Isolated to scattered convection possible through today as a
cold front shifts through the forecast area.

2) Another storm complex expected Thursday night into Friday
morning.

3) Inserted precipitation chances for Saturday night into Sunday
morning as a baroclinic zone will be positioned across southern
Missouri.

4) Hot and humid Monday and Tuesday..

.SHORT TERM...(Today and tonight)

A storm complex was quickly approaching west central and central
Missouri this morning. This system will shift through the region
during the rest of the early morning hours, potentially bringing
some wind gusts and a brief period of heavy rain. There is a
limited risk for marginally severe wind gusts over central
Missouri, so we'll keep a close eye on those radar signals.

A synoptic cold front will shift southward through the forecast
area today, which could trigger some isolated to scattered
convection. Its tough to say how much and where with the existing
complex still pushing through. Many locations will remain dry
through today. Afternoon highs will warm into the upper 70s to low
80s.

For tonight look for mostly dry conditions with overnight lows
cooling into the mid to upper 50s.

.LONG TERM...(Thursday through Tuesday)

Thursday's day period looks dry with a cool - stable airmass in
place across the Ozarks. However, a sharp warm front will be
positioned just south into Oklahoma and Arkansas. Parcels will
begin to lift over this feature and force convection across
southern Missouri Thursday evening and through the overnight
period. It's possible that Thursday nights showers and
thunderstorms could be oriented from northwest to southeast for an
extended period of time, signaling some potential for training
thunderstorms. If this were to evolve, we may have to assess the
risk for flash flooding Thursday night into Friday morning.

Friday's period should be mostly dry although precipitation
chances are not zero, and much will depend on how Thursday night's
convection evolves. What we do know is that a baroclinic zone
will still be either positioned directly over or somewhere near
the forecast area. This will set the stage for isolated to
scattered showers and thunderstorms Saturday PM along the front.
We will need to monitor Saturday PM's period for severe weather as
the Ozarks will be positioned underneath the periphery of a
summer time high, which provides southern MO with sufficient deep
shear for storm organization.

Heading into early next work week, hot and humid weather is
expected as mid level heights increase over much of the southern
and central Plains. This pattern will also suppress rain chances
with afternoon highs potentially reaching the upper 80s to low
90s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1144 PM CDT Tue Jun 7 2022

KSGF/KJLN/KBBG tafs: VFR to start, but showers/thunderstorms will
move into the area during the 09z-12z time frame before exiting by
18z. Periods of mvfr/ifr ceilings and visibility will be possible,
but confidence in areal extent of storms is still relatively low.
Will monitor trends. Storms will shift southeast of the area late
in the period with vfr conditions.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...DSA
Hazardous weather outlook, Jun 7, 8:37 PM CDT, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
837 PM CDT Tue Jun 7 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
837 PM CDT Tue Jun 7 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk
  Limited Fog risk.

DISCUSSION...

Isolated thunderstorms will continue this evening and into the
overnight with a localized risk for flooding, small hail and
gusty winds.

Storms now well west and northwest of the area over the Plains
will move east and southeast reaching west central Missouri and
southeast Kansas by 2 to 4 am. Additional storms may also develop
ahead of this approaching system late tonight in central and
southwest Missouri. One inch hail and winds gusts of 60 mph will
be possible, mostly after 2 am.

Patchy dense fog will also be possible from late this evening
into the overnight hours across south-central Missouri.

.DAYS TWO THROUGH SEVEN...Wednesday through Sunday.

Weakening storms will push out of southern Missouri by mid-
morning. More scattered storms are then possible Wednesday
afternoon, especially across southern Missouri. There is a limited
risk for a strong to severe storm or two across south- central
Missouri in the afternoon if enough instability can develop.

Another complex of thunderstorms is becoming increasingly likely
from late Thursday night into Friday morning. A few of these
storms may be strong to severe with a continued threat for heavy
rainfall and localized flooding.

Afternoon heat indices in the middle 90s will be possible
starting early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late tonight, mainly after 2 am.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

DSA

In the hours before

Special weather statement, Jun 8, 2:51 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
251 AM CDT Wed Jun 8 2022

MOZ056-057-069-080815-
Camden MO-Miller MO-Morgan MO-
251 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of Miller, north central
Camden and southeastern Morgan Counties through 315 AM CDT...

At 250 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eldon to near Village of Four Seasons.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lake of The Ozarks...             Lake of The Ozarks State Park...
Eldon...                          Osage Beach...
Village of Four Seasons...        Lake Ozark...
Laurie...                         Sunrise Beach...
Saint Elizabeth...                St. Elizabeth...
Tuscumbia...                      Barnett...
Olean...                          Bagnell...
Lakeside...                       Rocky Mount...
Ulman...                          Etterville...
Lakeview...                       Kaiser...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central Missouri.

&&

LAT...LON 3843 9262 3843 9241 3834 9240 3834 9229
      3832 9225 3834 9222 3833 9219 3811 9218
      3813 9288 3844 9267 3844 9264
TIME...MOT...LOC 0750Z 265DEG 35KT 3837 9263 3820 9276

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Rothstein

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:26 PM CDTAreal Flood AdvisorySGFDent, Phelps, Texas4 hr
Jun 8, 2:43 AM CDTSevere Thunderstorm WarningSGFBenton, Morgan, St. Clair47 min
Jun 8, 2:51 AM CDTSpecial Weather StatementSGFMiller24 min
Jun 8, 3:16 AM CDTSevere Thunderstorm WarningSGFMaries, Miller44 min
Jun 8, 3:48 AM CDTSpecial Weather StatementSGFMiller27 min
Jun 8, 3:58 AM CDTSevere Thunderstorm WarningSGFMaries, Miller31 min
Jun 8, 4:13 AM CDTSpecial Weather StatementSGFLaclede, Pulaski, Wright47 min
Jun 8, 4:31 AM CDTSpecial Weather StatementSGFMaries, Phelps44 min
Jun 8, 4:57 AM CDTSpecial Weather StatementSGFDent, Phelps48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.